Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 100, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2009, 8:46 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 8:46 PM EDT (00:46 UTC)
- Expired
- Aug 10, 2009, 9:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:55 PM EDT | TSTM WND DMG | Rockville, CT | LARGE BRANCHES DOWN ON WIRES IN CRYSTAL LAKE SECTION OF ROCKVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 110046 SVRBOX CTC013-015-110145- /O.NEW.KBOX.SV.W.0100.090811T0046Z-090811T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 846 PM EDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF MANSFIELD... SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF PLAINFIELD... * UNTIL 945 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOLLAND...OR 6 MILES EAST OF VERNON...AND WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...WILLINGTON...COVENTRY... ASHFORD...CHAPLIN...HAMPTON...BROOKLYN...CANTERBURY AND DANIELSON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4186 7189 4166 7184 4177 7246 4192 7249 TIME...MOT...LOC 0046Z 289DEG 27KT 4184 7234 $$ FRANK
3 follow-up statements
000 WWUS51 KBOX 110105 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 905 PM EDT MON AUG 10 2009 CTC013-015-110145- /O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/ TOLLAND CT-WINDHAM CT- 905 PM EDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN WINDHAM AND CENTRAL TOLLAND COUNTIES... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STORRS...OR NEAR MANSFIELD...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPLIN...HAMPTON...BROOKLYN...CANTERBURY...DANIELSON AND PLAINFIELD PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4177 7243 4192 7247 4186 7189 4166 7184 TIME...MOT...LOC 0105Z 289DEG 27KT 4179 7216 $$ FRANK
000 WWUS51 KBOX 110120 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 920 PM EDT MON AUG 10 2009 CTC013-015-110145- /O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/ TOLLAND CT-WINDHAM CT- 920 PM EDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN WINDHAM AND CENTRAL TOLLAND COUNTIES... AT 916 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STORRS...OR NEAR MANSFIELD...MOVING EAST AT 25 MPH. ALTHOUGH THE STORM HAS WEAKENED OVER THE LAST 15 MINUTES...IT HAS THE POTENTIAL TO RE-INTENSIFY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHFORD...CHAPLIN...HAMPTON...DANIELSON...CANTERBURY AND BROOKLYN PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4184 7189 4166 7184 4177 7240 4191 7238 TIME...MOT...LOC 0119Z 291DEG 20KT 4178 7224 $$ FRANK
000 WWUS51 KBOX 110136 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 936 PM EDT MON AUG 10 2009 CTC013-015-110145- /O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/ TOLLAND CT-WINDHAM CT- 936 PM EDT MON AUG 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN WINDHAM AND EAST CENTRAL TOLLAND COUNTIES... AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STORRS...OR NEAR WILLIMANTIC...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPLIN...PLAINFIELD...HAMPTON...DANIELSON...CANTERBURY AND BROOKLYN PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4176 7232 4187 7228 4181 7188 4166 7184 TIME...MOT...LOC 0136Z 291DEG 20KT 4176 7218 $$ FRANK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:48 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 10, 6:48 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 648 PM EDT MON AUG 10 2009 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND LATE TONIGHT AND STALL ACROSS THE REGION ON TUESDAY. THE FRONT WILL MOVE SOUTH OF THE COAST TUESDAY NIGHT WITH A WEAK LOW PRES PASSING TO THE SOUTH WEDNESDAY. SEASONABLY WARM AND DRY CONDITIONS THURSDAY AS HIGH PRES BUILDS INTO THE REGION...THEN WARMER AND MORE HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6 PM MESOANALYSIS SHOWS MLCAPES 1500-2000 J/KG ACROSS WESTERN PORTIONS OF SNE WITH MAIN INSTABILITY AXIS GREATER THAN 2500 J/KG ACROSS SE NEW YORK. THERE IS STILL SUFFICIENT CIN ACROSS EASTERN SNE WHICH IS ACTING AS A CAP BUT IT HAS ERODED ACROSS FAR W ZONES. CONVECTION IS WELL UNDERWAY FROM LAKES ERIE AND ONTARIO EASTWARD ACROSS MUCH OF NEW YORK STATE. THIS ACTIVITY IS MOVING EASTWARD TOWARDS THE HUDSON VALLEY AS OF 645 PM. WHILE IT REMAINS UNCLEAR WHETHER IT WILL ALL FORM INTO AN MCS...THE GFS IS PICKING UP ON THE CONVECTION AND ITS INSTABILITY SIGNALS INCREASE ACROSS SNE LATER THIS EVENING SO WE WILL HAVE CHC TSTMS WITH GUSTY WIND AND HEAVY RAINFALL. PWATS GREATER THAN 2 INCHES. IT WILL BE A WARM AND HUMID NIGHT WITH PATCHY FOG DEVELOPING... ESPECIALLY CAPE/ISLANDS. MINS MID 60S TO LOWER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SPC STILL HAS AREA OUTLOOKED IN SLIGHT RISK. WEAK COLD FRONT IS EXPECTED TO STALL SOMEWHERE ACROSS EASTERN NEW ENG ON TUE AND SHOULD ACT AS A FOCUS FOR CONVECTION. WILL HAVE CHC TSTMS EVERYWHERE ON TUE BUT GREATEST COVERAGE MAY END UP NEAR THE COASTAL PLAIN WHERE BEST MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE FROM BOUNDARY. SREF ALSO HAS HIGHEST POPS FOR CAPE > 1000 J/KG FOCUSED IN THE COASTAL PLAIN. MLCAPES FORECAST TO BE 1000-1500 J/KG AND THIS COMBINED WITH 0-6KM SHEAR 35-40 KT SUGGESTS ORGANIZED SEVERE POSSIBLE. HEAVY RAIN ALSO A THREAT GIVEN HIGH PWATS AND WILL USE ENHANCED WORDING. 850 MB TEMPS STILL QUITE WARM TUE AND MAV TEMPS LOOK A BIT TOO COOL SO USED A 2:1 MET/MAV BLEND TO GIVE MORE WEIGHT TO WARMER MET TEMPS. MAX TEMPS MAY MAKE A RUN AT 90 HFD-PVD-TAN CORRIDOR IF THERE IS ENOUGH SUNSHINE AND THIS IS NOT CERTAIN. CURRENTLY HAVE UPPER 80S HERE. COOLER BOS DUE TO DEVELOPING SEA BREEZE. FRONT SLIPS SOUTH OF THE COAST TUE NIGHT AND ANY LEFTOVER EVENING SHOWERS/TSTMS SHOULD END FOLLOWED BY DRY CONDITIONS. AREAS OF LOW CLOUDS AND PATCHY FOG MAY DEVELOP OVERNIGHT TUE NIGHT. MAV TEMPS ACCEPTED. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... FAIRLY QUIET IN THE EXTENDED WITH UPPER LEVEL RIDGING AND HIGH PRESSURE BUILDING INTO THE AREA THROUGH THE WEEKEND. WEDNESDAY...THE WARM...MOIST AIRMASS THAT IS IN PLACE OVER THE REGION THROUGH TUESDAY WILL PROVIDE PLENTY OF INSTABILITY THROUGH THE AFTERNOON. COMBINED WITH THE LIFT PROVIDED BY A SHORTWAVE MOVING ACROSS SOUTHERN NEW ENGLAND...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL BE INHIBITED SOMEWHAT BY HIGH PRESSURE BUILDING IN AT THE SURFACE. FOR POPS...WILL STICK WITH THE GENERAL IDEA OF THE PREVIOUS SHIFT BUT EXPAND THE SLIGHT CHANCE POPS FURTHER SOUTHWARD TO ACCOUNT FOR UNCERTAINTY. 850MB TEMPS COME DOWN A FEW DEGREES TO 14 TO 15C...WHICH WILL ALLOW SURFACE TEMPERATURES DROP BACK CLOSER TO NORMAL. THURSDAY THROUGH SATURDAY...MODELS ARE IN PRETTY GOOD AGREEMENT WITH UPPER LEVEL RIDGING AND HIGH PRESSURE BUILDING INTO THE AREA. SHOULD BE A QUIET FEW DAYS WITH TEMPERATURES RIGHT AROUND NORMAL WITH MUCH DRIER AIR IN PLACE. SHOULD SEE A GRADUAL WARMING TREND TOWARDS THE WEEKEND. AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CANNOT BE RULED OUT. SUNDAY AND MONDAY...A BIT MORE DISCREPANCY IN THE MODELS WITH THE ECMWF CONTINUING THE PATTERN FROM THE END OF THE WEEK AND THE GFS DEVELOPING AN UPPER LEVEL TROUGH THAT MOVES THROUGH SOUTHERN NEW ENGLAND. THE GFS SOLUTION LEADS TO A BETTER CHANCE OF PRECIPITATION FOR THOSE TWO DAYS. AM LEANING MORE TOWARDS THE DRIER ECMWF SOLUTION...HOWEVER...CANNOT RULE THE GFS SOLUTION OUT COMPLETELY. WILL GO WITH SLIGHT CHANCE POPS DURING THIS TIME PERIOD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THIS AFTERNOON...VFR EXCEPT WDLY SCT MVFR/IFR WITH G40KT POSSIBLE FROM ANY TSTMS. ONLY HAVE CB IN TAFS AS NO DEVELOPMENT YET. TONIGHT...VFR MAY LOWER TO A PERIOD OF MVFR IF SHOWERS/TSTMS FROM POSSIBLE MCS MOVE THROUGH. CONFIDENCE LOW. OTHERWISE...IFR STRATUS/FOG DEVELOPING LATE ACROSS CAPE/ISLANDS WITH MVFR CONDITIONS POSSIBLE ELSEWHERE. TUE...MORNING MVFR/IFR IN ST/FOG...THEN IMPROVING TO VFR. BUT BRIEF MVFR/IFR CONDS POSSIBLE SCT TSTMS. HIGHEST PROBABILITY OF CONVECTION MAY BE ACROSS EASTERN NEW ENG. AFTERNOON SEA BREEZE POSSIBLE AT BOS. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... MAINLY VFR WITH ISOLD SHRA/TSRA POSSIBLE EACH AFTERNOON/EVENING. && .MARINE... NO HEADLINES THROUGH TUE NIGHT WITH WINDS AND SEAS BELOW SCA THRESHOLDS. VSBY RESTRICTIONS IN FOG AND ANY TSTMS WILL BE MAIN HAZARDS. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... SEAS 1 TO 3 FEET THROUGH THE FORECAST PERIOD WITH NORTHEAST WINDS 10 TO 15 KTS SHIFTING TO THE SOUTH THURSDAY AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC/RLG SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG
Hazardous weather outlook, Aug 10, 4:19 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT MON AUG 10 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM WITH HEAVY RAIN AND GUSTY WIND THROUGH EARLY EVENING IN THE DISTANT INTERIOR. THEN A CLUSTER OF THUNDERSTORMS DEVELOPING NEAR THE GREAT LAKES MAY MOVE INTO THE REGION FROM THE WEST LATER TONIGHT. IF THESE STORMS HOLD TOGETHER THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND AND HEAVY RAINFALL WITH ASSOCIATED STREET FLOODING/POSSIBLE BRIEF POOR DRAINAGE ROAD CLOSURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WIND AND HEAVY RAINFALL. LATEST FORECAST INFORMATION SUGGEST THE GREATEST RISK WILL BE ALONG AND SOUTH OF THE MASS PIKE. ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND AGAIN EACH AFTERNOON FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY. ANZ230>237-250-251-254>256-112030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 8:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 838 PM EDT MON AUG 10 2009 CTZ003-004-110145- TOLLAND CT-WINDHAM CT- 838 PM EDT MON AUG 10 2009 AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES NORTHEAST OF TOLLAND...OR ABOUT 7 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WILLINGTON...STAFFORD...STORRS... MANSFIELD...UNION...CHAPLIN...ASHFORD...EASTFORD...HAMPTON... WOODSTOCK...POMFRET...BROOKLYN...PUTNAM...DANIELSON...KILLINGLY AND THOMPSON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:52 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 33 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.